Alert archive / Nevada / High Wind Warnings in 2008

High Wind Warning 4, NWS Elko, NV

November 28, 2008

NWS Elko, NV issued this high wind warning at Nov 28, 2008, 5:44 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2008, 5:44 PM PST (01:44 UTC)
Expired
Nov 29, 2008, 2:21 AM PST
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 290144
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
544 PM PST FRI NOV 28 2008

...HIGH WIND WARNING IN EFFECT FOR AREAS EAST OF THE RUBY
MOUNTAINS TONIGHT THROUGH SATURDAY AFTERNOON...

.STRONG NORTHERLY WIND GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT
TONIGHT AND THROUGH SATURDAY AFTERNOON EAST OF THE RUBY MOUNTAINS
INCLUDING THE RUBY VALLEY AND RUBY LAKE AREAS.

NVZ032-291345-
/O.NEW.KLKN.HW.W.0004.081129T0144Z-081130T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS
544 PM PST FRI NOV 28 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST SATURDAY FOR THE
RUBY VALLEY AND RUBY LAKE AREAS EAST OF THE RUBY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE
EXPECTED ON THE EAST SIDE OF THE RUBY MOUNTAIN RANGE TONIGHT
THROUGH SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$


ROOD/FITZSIMMONS
1 follow-up statement
000 
WWUS75 KLKN 291021
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
221 AM PST SAT NOV 29 2008


NVZ032-291130-
/O.CAN.KLKN.HW.W.0004.000000T0000Z-081130T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS
221 AM PST SAT NOV 29 2008

...HIGH WIND WARNING FOR THE EAST SLOPES OF THE RUBY MOUNTAINS AND
EAST HUMBOLDT RANGE AND ADJACENT VALLEYS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING FOR THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT
RANGE AND ADJACENT VALLEYS.

WIND SPEEDS ARE EXPECTED TO STAY BELOW HIGH WIND WARNING CRITERIA
FOR THE REST OF THE NIGHT AND DURING THE DAY ON SATURDAY. HOWEVER WIND
GUSTS TO 40 MPH CAN BE EXPECTED THROUGH EARLY SATURDAY MORNING ALONG
THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AND
ADJACENT VALLEYS.

$$

CEC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 28, 3:00 PM PST, 2 hours 44 minutes earlier.

Area forecast discussion, Nov 28, 3:00 PM PST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PST FRI NOV 28 2008

.SYNOPSIS...A SERIES OF WEAK DISTURBANCES WILL BRING PARTLY CLOUDY
SKIES TO NORTHEAST NEVADA TONIGHT...SATURDAY...AND SATURDAY NIGHT.
OTHERWISE...HIGH PRESSURE WILL PRODUCE PLEASANT WEATHER THROUGH
EARLY NEXT WEEK...WITH ABOVE NORMAL TEMPERATURES. &&

.SHORT TERM...TONIGHT THROUGH MONDAY. AT 500MB A RELATIVELY MILD
NORTHERLY FLOW WILL CONTINUE ACROSS THE FCST AREA THROUGH SUNDAY
AS A STRONG HIGH PRESSURE CENTER APPROACHES THE WEST COAST. WEAK
VORT MAXS MOVING THRU THE NORTHERLY FLOW WILL BRING SCATTERED TO BROKEN
LOW CLOUDS TO THE NORTHEAST HALF OF THE FCST AREA...WITH MOSTLY
CLEAR SKIES SOUTHWEST HALF. CLOUDS NORTHEAST WILL KEEP MIN TEMPS
UP NORTHEAST...AND SUPPRESS HIGHS A BIT ON SATURDAY.

THE RIDGE WILL MOVE OVERHEAD SUNDAY AND SINK SOUTH MONDAY..AS A
QUICK ZONAL FLOW SETS UP ACROSS NORTHERN SECTIONS. AFTERNOON
TEMPERATURES WILL WARM SLOWLY THRU THE PERIOD...CONTINUING TO RUN
5 TO 10 DEGREES ABOVE NORMAL. REA

.LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. MONDAY NIGHT A
SHORTWAVE CLIPS NORTHERN NEVADA BRINGING AN INCREASE IN CLOUDS TO
HUMBOLDT AND ELKO COUNTIES. INCREASED POPS AND CLOUD COVER OVER
EXTREME NORTHERN NEVADA MONDAY NIGHT INTO TUESDAY...HOWEVER
STOPPED SHORT OF INTRODUCING SHOWERS TO THE FORECAST WITH THIS
FIRST SHORTWAVE PASSAGE.

MODEL SOLUTION DIVERGENCE INCREASES TUESDAY NIGHT INTO WEDNESDAY AS
THE SECOND SHORTWAVE DROPPING OUT OF THE GULF OF ALASKA APPROACHES
THE WEST COAST. BY WEDNESDAY AFTERNOON THE GFS MODEL HAS THE
SHORTWAVE/LOW CENTERED OVER THE CENTRAL CA SIERRAS...WHILE AT THE
SAME TIME THE ECMWF HAS THE ENERGY CENTERED ABOUT 200 MILES OFF THE
NORTHERN CA COAST.

WEDNESDAY NIGHT INTO THURSDAY THE SOLUTIONS DIVERGE FURTHER...WITH
THE GFS CONTINUING TO TRACK THE LOW SOUTH ALONG THE SIERRA RANGE
REACHING NORTHERN BAJA BY 00Z FRIDAY. GFS THEN MOVES THE CLOSED LOW
SOUTH AND WEST WITH THE CLOSED LOW 600 MILES WEST OF THE CENTRAL
BAJA COAST 00Z SATURDAY. ECMWF MODEL KEEPS THE LOW FROM EVER MOVING
INLAND OVER NORTHERN CA WEDNESDAY NIGHT...THEN TAKES THE LOW SOUTH
AND WEST THROUGH 00Z SATURDAY ENDING UP 1300 MILES WEST OF THE
CENTRAL BAJA COAST. CONTINUE TO BELIEVE A BLEND OF THE TWO SOLUTIONS
IS THE WAY TO GO AS THE GFS SEEMS TO MOVE THE LOW TOO FAR INLAND
BEFORE RETROGRADING THE  LOW BACK OFFSHORE OVER THE EASTERN PACIFIC.

WITH A CLOSED LOW SOMEWHERE OFF THE SOUTHERN CA/BAJA COAST FRIDAY
AFTERNOON...THE MAIN JET REMAINS OVER SOUTHERN B.C./PAC NW...WITH A
LITTLE ENERGY CLIPPING NORTHERN NEVADA. INTRODUCED SLIGHT CHANCE OF
SHOWER WORDING TO THE MOUNTAINS OF EXTREME NORTHERN NEVADA THURSDAY
NIGHT...SPREADING SOUTH THROUGH HUMBOLDT AND ELKO COUNTIES FRIDAY.
HOWEVER AT THIS TIME THE I80 CORRIDOR LOOKS TO REMAIN DRY THROUGH
NEXT WEEK...WITH MAINLY JUST A THREAT OF PRECIP TO THE HIGHER
TERRAIN OF THE TWO COUNTIES. &&

.AVIATION...HIGH PRESSURE BUILDS IN FROM THE WEST TONIGHT AND
SATURDAY WITH A MODERATELY STRONG NORTHERLY FLOW ALOFT. SHOULD SEE
SOME LOWERING CLOUDS OVER NORTHEASTERN NEVADA OVER THE NEXT 24
HOURS...ALTHOUGH EXPECT CONDITIONS TO REMAIN VFR. &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

90/96/96

Nearby

High Wind Warnings in Nevada, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.